Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Diagnosed with Grave's disease. No symptoms, have high bilrubin. Cause of elevation?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
Question
I have a 2.0 total bilirubin with no symptoms and recent diagnosis of graves disease. no medication yet. What could be the cause of high bilirubin?
Posted Sun, 9 Jun 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Omer 1 hour later
Hello,

I am Dr. Omer , I am here to answer your question.

As you have said that you are a patient of graves (newly diagnosed) with mild blood pressure , taking enalapril have bilirubin >1.7 that is 2.0

Following are your probable causes of mildly elevated bilirubin

1.Enalapril does not causes high bilirubin

2.Cholesterol lowering drugs does cause mildly elevated bilirubin with increase in CK level(sim,atorvastatin...)

3.Graves disease may cause mild cholestasis that is increase in bilirubin

4.Mildly elevated bilirubin is also seen in ciggler najjar syndrome , that is very common abnormality in liver metabolism but I will keep it low in your case

Patients remain asymptomatic below bilirubin 4.0

IN ANY WAY BILIRUBIN OF 2.0 IS OF NO SIGNIFICANT ONCE THE ABOVE CAUSES ARE RULED OUT

I hope I have tried to answer your query.

Take care,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor